Home | News | Find a Doctor | Ask a Question | Free

Propecia - reversible side effects?


#1

I’ve got diffuse thinning and I’m considering starting taking Propecia. I’m seriously worried about side-effects though so I’d probably start on 0.5mg/day.

It seems like a large proportion of people experience at least SOME loss of libido (despite official figures). But basically, I’m thinking I don’t have much to lose if the symptoms are reversible. I give it a go and if I experience bad side-effects, I just quit. At least I’ll have tried it then. Does anyone know how likely it is that I suffer from side-effects which WON’T disappear after stopping treatment? If the symptoms are almost certain to disappear after stopping treatment, I’ll feel a lot more comfortable trying it out.

Thanks.


#2

» I’ve got diffuse thinning and I’m considering starting taking Propecia. I’m
» seriously worried about side-effects though so I’d probably start on
» 0.5mg/day.
»
» It seems like a large proportion of people experience at least SOME loss
» of libido (despite official figures). But basically, I’m thinking I don’t
» have much to lose if the symptoms are reversible. I give it a go and if I
» experience bad side-effects, I just quit. At least I’ll have tried it then.
» Does anyone know how likely it is that I suffer from side-effects which
» WON’T disappear after stopping treatment? If the symptoms are almost
» certain to disappear after stopping treatment, I’ll feel a lot more
» comfortable trying it out.
»
» Thanks.

Its quite unlikely. But there is a hand full of ppl on the net who swear their sides were not reversed.


#3

» » I’ve got diffuse thinning and I’m considering starting taking Propecia.
» I’m
» » seriously worried about side-effects though so I’d probably start on
» » 0.5mg/day.
» »
» » It seems like a large proportion of people experience at least SOME
» loss
» » of libido (despite official figures). But basically, I’m thinking I
» don’t
» » have much to lose if the symptoms are reversible. I give it a go and if
» I
» » experience bad side-effects, I just quit. At least I’ll have tried it
» then.
» » Does anyone know how likely it is that I suffer from side-effects which
» » WON’T disappear after stopping treatment? If the symptoms are almost
» » certain to disappear after stopping treatment, I’ll feel a lot more
» » comfortable trying it out.
» »
» » Thanks.
»
» Its quite unlikely. But there is a hand full of ppl on the net who swear
» their sides were not reversed.

I have been on it for 7yrs and i am okay…i had no libido for like a month when i first started it…then all of sudden i was getting horny again…and since then i have been fine…so u should be okay…


#4

» » » I’ve got diffuse thinning and I’m considering starting taking
» Propecia.
» » I’m
» » » seriously worried about side-effects though so I’d probably start on
» » » 0.5mg/day.
» » »
» » » It seems like a large proportion of people experience at least SOME
» » loss
» » » of libido (despite official figures). But basically, I’m thinking I
» » don’t
» » » have much to lose if the symptoms are reversible. I give it a go and
» if
» » I
» » » experience bad side-effects, I just quit. At least I’ll have tried it
» » then.
» » » Does anyone know how likely it is that I suffer from side-effects
» which
» » » WON’T disappear after stopping treatment? If the symptoms are almost
» » » certain to disappear after stopping treatment, I’ll feel a lot more
» » » comfortable trying it out.
» » »
» » » Thanks.
» »
» » Its quite unlikely. But there is a hand full of ppl on the net who
» swear
» » their sides were not reversed.
»
» I have been on it for 7yrs and i am okay…i had no libido for like a
» month when i first started it…then all of sudden i was getting horny
» again…and since then i have been fine…so u should be okay…

Cheers guys - thanks for the responses. Pretty much what I thought. I’ll probably give it a go at low dose and see what effect it has. Seems only a tiny minority have irreversible side effects (and they may even be purely coincidental).


#5

The side effects are mostly reversible which resolve with drug cessation.

Moreover many sied effects are due to “nocebo” phenomenon which means the side effect is not a direct result of the pharmacologic action of the drug but rather of the patient knowing that it is a side effect.


#6

» The side effects are mostly reversible which resolve with drug cessation.
»
» Moreover many sied effects are due to “nocebo” phenomenon which means the
» side effect is not a direct result of the pharmacologic action of the drug
» but rather of the patient knowing that it is a side effect.

True!!! I went on saw pawmetto and was hard for like 4 days straight…i started to shed so i stopped it and my erection went back to normal…anyone know if pumpkin seed causes a shed…does it grow hair?? any one ever tried it!